Alert archive / Louisiana / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 175, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at Jul 10, 2004, 1:46 PM CDT for Assumption Parish, Louisiana. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 10, 2004, 1:46 PM CDT (18:46 UTC)
- Expired
- Jul 10, 2004, 2:15 PM CDT
- In force
- 29 min
- Issued by
- NWS New Orleans, LA
- Area
- Counties, with a storm outline in the text
County Assumption Parish, LA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 6.8 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 972 J/kg
- Mixed-layer CIN
- -62 J/kg
- Mixed-layer LCL
- 1018 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 50 m²/s²
- 0-3 km storm-relative helicity
- 46 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KLIX 101846
SVRNEW
LAC007-101915-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
146 PM CDT SAT JUL 10 2004
THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
ASSUMPTION PARISH IN SOUTHEAST LOUISIANA
THIS INCLUDES THE CITY OF NAPOLEONVILLE
* UNTIL 215 PM CDT
* AT 141 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A SEVERE THUNDERSTORM NEAR NAPOLEONVILLE...MOVING WEST AT 10 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
PAINCOURTVILLE AT 205 PM CDT
THIS IS A DANGEROUS STORM WITH DAMAGING WINDS...STAY INDOORS AWAY
FROM WINDOWS.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE.
LAT...LON 2988 9093 3004 9095 3007 9106 3003 9121
2987 9117
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 10, 3:00 AM CDT, 10 hours 46 minutes earlier.
Area forecast discussion, Jul 10, 3:00 AM CDT, 10 hours 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA 300 AM CDT SAT JUL 10 2004 .DISCUSSION...SOME LONG AWAITED DRIER AIR HAS FINALLY FILTERED ITS WAY INTO THE FORECAST AREA. CORRESPONDING RAIN CHANCES ALSO COMING IN QUITE LOWER WITH AFTERNOON TEMPERATURES LOOKING TO CLIMB BACK INTO THE LOWER 90S. THE LATEST NWP MODELS REMAIN CONSISTENT IN BUILDING A RIDGE PATTERN OVER THE LOWER SOUTHEAST STATES THEREBY ALLOWING THIS DRIER AIR INTO THE REGION. BIGGEST DIFFERENCE IN THE MODELS MAY BE THE GFS BEING A BIT MORE AGGRESSIVE WITH THE QPF OVER THE REGION VERSUS THE ETA OVER THE NEXT FEW DAYS. STILL...WITH THE BERMUDA HIGH CONTINUING TO PREVAIL AT THE SURFACE...MUCH OF THE CONVECTIVE ACTIVITY WILL LIKELY BE CONFINED TO INTERACTING LAKE AND SEA BREEZE BOUNDARIES. WITH THAT...WILL TREND DAYTIME RAIN CHANCES SLIGHTLY HIGHER OVER THE NORTHERN ZONES FOR THE NEXT TWO DAYS. AS THE NEW WORK WEEK APPROACHES...MAY NOT SEE TOO MUCH DEVIATION FROM THE CURRENT WEATHER PATTERN. THE GFS DOES SUGGEST A FAIRLY EXPANSIVE RIDGE PATTERN BUILDING OVER THE WESTERN STATES WHICH COULD SPELL FOR SOME EVEN WARMER AFTERNOON TEMPERATURES FOR THE CWA/PWA. NOT SURE THOUGH HOW THIS WOULD PAN OUT GIVEN THE MITIGATING EFFECTS FROM SEA BREEZE INDUCED CONVECTION. HOWEVER...IF THE BUILDING RIDGE PATTERN DEVELOPS...THIS MAY ALLOW FOR A BACK DOOR FRONT TO MOVE INTO THE REGION BY MID WEEK THEREBY ENHANCING COMPRESSIONAL HEATING EFFECTS. && PRELIMINARY POINT NUMBERS... MCB 91 72 92 72 / 30 10 30 10 BTR 92 73 93 73 / 30 10 30 10 MSY 92 76 92 76 / 20 10 20 10 GPT 90 76 91 75 / 20 10 20 10 && .LIX WATCHES/WARNINGS/ADVISORIES... LA...NONE. MS...NONE. SE LA AND MS COASTAL WATERS...NONE. && 09
Hazardous weather outlook, Jul 10, 11:00 AM CDT, 2 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 1100 AM CDT SAT JUL 10 2004 LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-110000- AMITE-ASCENSION-ASSUMPTION-EAST BATON ROUGE-EAST FELICIANA-HANCOCK- HARRISON-IBERVILLE-JACKSON-LIVINGSTON-LOWER JEFFERSON- LOWER LAFOURCHE-LOWER PLAQUEMINES-LOWER ST BERNARD-LOWER TERREBONNE- ORLEANS-PEARL RIVER-PIKE-POINTE COUPEE-ST CHARLES-ST HELENA-ST JAMES- ST JOHN THE BAPTIST-ST TAMMANY-TANGIPAHOA-UPPER JEFFERSON- UPPER LAFOURCHE-UPPER PLAQUEMINES-UPPER ST BERNARD-UPPER TERREBONNE- WALTHALL-WASHINGTON-WEST BATON ROUGE-WEST FELICIANA-WILKINSON- 1100 AM CDT SAT JUL 10 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL AND SOUTHEAST LOUISIANA AND EXTREME SOUTHWEST...SOUTH CENTRAL AND COASTAL MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT AFTERNOON HEAT INDICES NEAR 100 DEGREES ARE POSSIBLE TODAY. OTHERWISE...ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE MAINLY DURING THE AFTERNOON AND EARLY EVENING HOURS. WIDESPREAD SEVERE THUNDERSTORMS ARE NOT EXPECTED ALTHOUGH ANY THUNDERSTORMS THAT DEVELOP WILL HAVE THE POTENTIAL FOR BRIEF HEAVY DOWNPOURS OF RAIN AND GUSTY WINDS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY AFTERNOON HEAT INDICES NEAR 100 DEGREES ARE POSSIBLE THROUGH FRIDAY. OTHERWISE...ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE EACH DAY. ORGANIZED SEVERE THUNDERSTORMS THOUGH ARE NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS NOT REQUESTED AT THIS TIME.
In the hours before
Special weather statement, Jul 10, 12:20 PM CDT, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 1220 PM CDT SAT JUL 10 2004 LAZ061>064-101805- ORLEANS-UPPER JEFFERSON-UPPER PLAQUEMINES-UPPER ST BERNARD- 1220 PM CDT SAT JUL 10 2004 ...STRONG THUNDERSTORM OVER NEW ORLEANS... AT 1214 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER NEW ORLEANS...FROM NEAR CITY PARK TO THE CENTRAL BUSINESS DISTRICT AND FRENCH QUARTER...MOVING EAST AND NORTHEAST AROUND 10 MILES AN HOUR TOWARDS CHALMETTE...NEW ORLEANS EAST...AND THE SOUTH PORTION OF LAKE PONTCHARTRAIN THROUGH 1 PM. THE PRIMARY THREATS FROM THIS STORMS ARE DANGEROUS CLOUD TO GROUND LIGHTNING...TORRENTIAL RAINFALL AMOUNTS OF ONE TO TWO INCHES IN LESS THAN AN HOUR...AND WIND GUSTS OF 30 TO 40 MPH...WHICH MAY DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED. STAY TUNED TO NOAA WEATHER RADIO...LOCAL MEDIA...AND CABLE TELEVISION PROVIDERS FOR LATER STATEMENTS AND POSSIBLE WARNINGS ON THESE THUNDERSTORMS. 22
Special weather statement, Jul 10, 12:20 PM CDT, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT...CORRECTION NATIONAL WEATHER SERVICE NEW ORLEANS LA 1220 PM CDT SAT JUL 10 2004 LAZ061>064-101805- ORLEANS-UPPER JEFFERSON-UPPER PLAQUEMINES-UPPER ST BERNARD- 1220 PM CDT SAT JUL 10 2004 ...STRONG THUNDERSTORM OVER NEW ORLEANS... AT 1214 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER NEW ORLEANS...FROM NEAR CITY PARK TO THE CENTRAL BUSINESS DISTRICT AND FRENCH QUARTER...MOVING EAST AND NORTHEAST AROUND 10 MILES AN HOUR TOWARDS CHALMETTE...NEW ORLEANS EAST...AND THE SOUTH PORTION OF LAKE PONTCHARTRAIN THROUGH 1 PM. THE PRIMARY THREATS FROM THIS STORM ARE DANGEROUS CLOUD TO GROUND LIGHTNING...TORRENTIAL RAINFALL AMOUNTS OF ONE TO TWO INCHES IN LESS THAN AN HOUR...AND WIND GUSTS OF 30 TO 40 MPH...WHICH MAY DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED. STAY TUNED TO NOAA WEATHER RADIO...LOCAL MEDIA...AND CABLE TELEVISION PROVIDERS FOR LATER STATEMENTS AND POSSIBLE WARNINGS ON THIS THUNDERSTORM. 22
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 10, 12:11 PM CDT | Special Marine Warning | LIX | 64 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.